Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 77, NWS Jackson, MS

April 3, 20185 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2018, 9:42 PM CDT for 5 counties in Mississippi. It was in force for 78 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2018, 9:42 PM CDT (02:42 UTC)
Expired
Apr 3, 2018, 11:00 PM CDT
In force
78 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Kemper County, MS, Lauderdale County, MS, Neshoba County, MS, Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 113 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 9:58 PM CDTTSTM WND DMG2 Se Newton, MSTREES DOWN, SOME BLOCKING ROADS, JUST TO THE SOUTHEAST OF NEWTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:13 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2018-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 388 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2018-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
388 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1866 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WUUS54 KJAN 040242
SVRJAN
MSC069-075-099-101-123-040400-
/O.NEW.KJAN.SV.W.0077.180404T0242Z-180404T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
942 PM CDT TUE APR 3 2018

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Newton County in east central Mississippi...
  Kemper County in east central Mississippi...
  Southeastern Scott County in central Mississippi...
  Eastern Neshoba County in east central Mississippi...
  Lauderdale County in east central Mississippi...

* Until 1100 PM CDT

* At 941 PM CDT, severe thunderstorms were located along a line
  extending from near Burnside to near Neshoba to near Lawrence,
  moving east at 35 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Severe thunderstorms will be near...
  Neshoba and Stratton around 945 PM CDT. 
  Nanih Waiya, House, Little Rock, Bethsaida and Forestdale around 
  955 PM CDT. 
  Newton, Preston, Herbert Springs, Bluff Springs and Duffee around 
  1005 PM CDT. 
  Martin around 1010 PM CDT. 
  Damascus around 1015 PM CDT. 
  De Kalb, Liberty and Prismatic around 1020 PM CDT. 
  Daleville, Blackwater and Meehan around 1030 PM CDT. 
  Meridian Station, Savoy and Nellieburg around 1035 PM CDT. 

Other locations impacted by these severe thunderstorms include
Tucker, Chunky, Lake, Scooba and Hickory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage across the area. SEEK SHELTER NOW inside a sturdy 
structure and stay away from windows! 
&&

LAT...LON 3223 8844 3222 8944 3258 8918 3293 8906
      3293 8835
TIME...MOT...LOC 0241Z 268DEG 31KT 3286 8907 3258 8915 3229 8933 

HAIL...<.75IN
WIND...60MPH
 
$$

NF
2 follow-up statements
091 
WWUS54 KJAN 040324
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1024 PM CDT TUE APR 3 2018

MSC099-123-040334-
/O.CAN.KJAN.SV.W.0077.000000T0000Z-180404T0400Z/
Scott MS-Neshoba MS-
1024 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT AND EASTERN
NESHOBA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
east central Mississippi.

LAT...LON 3222 8932 3259 8887 3293 8866 3293 8835
      3223 8844
TIME...MOT...LOC 0324Z 270DEG 37KT 3290 8855 3258 8868 3225 8895 

$$

MSC069-075-101-040400-
/O.CON.KJAN.SV.W.0077.000000T0000Z-180404T0400Z/
Newton MS-Kemper MS-Lauderdale MS-
1024 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHEASTERN NEWTON...KEMPER AND LAUDERDALE COUNTIES...

At 1024 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Paulette to Daleville to 7 miles
southwest of Meehan, moving east at 40 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Meridian Station around 1030 PM CDT. 
  Lauderdale, Tamola and Porterville around 1040 PM CDT. 
  Zero around 1050 PM CDT. 
  Increase around 1055 PM CDT. 

Other locations impacted by these severe thunderstorms include
Chunky, Scooba and Hickory.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3222 8932 3259 8887 3293 8866 3293 8835
      3223 8844
TIME...MOT...LOC 0324Z 270DEG 37KT 3290 8855 3258 8868 3225 8895 

HAIL...<.75IN
WIND...60MPH
 
$$

NF
315 
WWUS54 KJAN 040335
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
1035 PM CDT TUE APR 3 2018

MSC101-040344-
/O.CAN.KJAN.SV.W.0077.000000T0000Z-180404T0400Z/
Newton MS-
1035 PM CDT TUE APR 3 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON COUNTY IS
CANCELLED...

The storms which prompted the warning have weakened and moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until midnight CDT for
east central Mississippi.

LAT...LON 3223 8844 3222 8891 3232 8892 3258 8869
      3293 8855 3293 8835
TIME...MOT...LOC 0334Z 268DEG 40KT 3291 8839 3258 8854 3225 8884 

$$

MSC069-075-040400-
/O.CON.KJAN.SV.W.0077.000000T0000Z-180404T0400Z/
Kemper MS-Lauderdale MS-
1035 PM CDT TUE APR 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR EASTERN KEMPER AND LAUDERDALE COUNTIES...

At 1034 PM CDT, severe thunderstorms were located along a line
extending from near Cooksville to near Tamola to near Savoy, moving
east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

These severe storms will be near...
  Lauderdale, Tamola and Porterville around 1040 PM CDT. 
  Increase around 1055 PM CDT. 
  Alamucha around 1100 PM CDT. 

Other locations impacted by these severe thunderstorms include
Scooba.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3223 8844 3222 8891 3232 8892 3258 8869
      3293 8855 3293 8835
TIME...MOT...LOC 0334Z 268DEG 40KT 3291 8839 3258 8854 3225 8884 

HAIL...<.75IN
WIND...60MPH
 
$$

NF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:12 PM CDT, 30 minutes earlier.

Area forecast discussion, Apr 3, 9:12 PM CDT, 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
912 PM CDT Tue Apr 3 2018

...SEVERE WEATHER EXPECTED INTO TONIGHT...

.UPDATE...
Updated for evening discussion.

&&

.DISCUSSION...

Squall line of thunderstorms moving quickly through the region
this evening. Earlier the line of storms produced widespread wind
damage in the northwestern portion of the forecast area (mainly
over the Arklamiss Delta) where instability was greater. Through
the heart of the region wind damage has been more sporadic,
although some tree damage continues, but most of the wind gusts
likely are remaining in the 40 to 60 mph range. Slightly
concerned, especially after viewing LIX's 00Z sounding, that
better low level moisture just north of the coast will seep north
into locations across southeastern MS to reinvigorate convection
before the worrisome activity clears east of MEI and HBG (before
1 AM). Will we keep a close eye on this situation and be quick to
issue warnings on portions of the line (or other pre-frontal
cells) that look to be intensifying and were previously not
covered by warnings.

Otherwise, the cold front itself is lagging the line of convection
by at least 100 miles, but potential for any vigorous showers and
storms right along the boundary is very low owing to preceding
convection eating up all the moisture. This front will work from
northwest to southeast across the Lower Mississippi late tonight
and bring cooler air (and continued gusty north winds) to all
areas by dawn Wednesday. Temperatures will be especially chilly up
along and north of the Highway 82 corridor where lows in many of
those spots will be down near 40 degrees. /BB/

Prior discussion below:

.Tonight through Wednesday: The primary concern will be the risk of
severe weather for late this afternoon into the overnight hours.

Latest rap and satellite imagery showed an upper trough moving
through the Plains toward the Mississippi Valley. Southwest flow
aloft in flat ridging was observed across the region. On the surface
the combination of low pressure to the west northwest and high
pressure to the east was bring gusty winds mainly across the delta
region. Portions of the delta region were under a wind advisory.
Otherwise a cold front was approaching from the northwest. In the
warm sector readings were in mainly in the upper 70s to lower 80s.
Area radars were picking up some convection across portions of the
ArkLaTex where weather watches were in effect.

For late this afternoon into the overnight hours severe parameter
still look favorable in the latest model runs. The cold front will
be pushing into the northwest delta by early this evening. Latest Hi-
res CAM guidance still shows a QLCS like line that will pass over
the region from late this afternoon into the overnight hours.
Looking at the favorable severe parameters vertical totals upper
20s, midlevel lapse rates around 6.5 to 7.5C, deep layer shear 40 to
55 knots, MUCAPE around 1500 J/KG. While tornadoes cannot be ruled
out, the orientation of the 0-3km shear vectors are not as
supportive for this threat. As we go through the night the
instability will weaken as the QLCS tracks east southeast which is
reflected on the CAM guidance. The primary risks will be golf ball
size, damaging winds, and possible tornadoes. SPC has an enhanced
risk across portions of the northern delta region with a slight risk
elsewhere. Also the latest CAM guidance shows the post frontal gusty
winds across the delta through through 08z. So will extend the wind
advisory for a few more hours until 08z. The cold front will exit
the region prior to dawn. PWATs will be around 1.6 to 1.7 inches
which will may bring some locally heavy down pours. Due to the
progressive nature of this system not expecting any major flooding
concerns.

For Wednesday isolated showers will depart the Pine Belt area early.
A 1025 mb surface high will filter in a cooler airmass across the
region during the day. As far as temperatures are concern cooler
lows will range from the lower 40s to the lower 50s. Highs will
range from the middle 50s northwest to the middle 60s
southeast./17/

.Wednesday night through Monday night...Cold high pressure will
build in over the area Wednesday night behind the cold front.
Temperatures overnight Will fall into the 30s, with some areas
experiencing some patchy frost. This may have to be highlighted
in future HWO/Graphicasts. High pressure ridging will continue to
persist on Thursday from a high centered over the Ohio Valley.
Highs will climb to around 70 degrees across the area. As the
surface flow increases out of the southeast Thursday night into
Friday, so will the moisture. PWATS will climb to 1.3 to 1.5
inches across most of the area by Friday afternoon. Showers and
thunderstorms will be on the increase by Friday afternoon into the
evening hours, as a warm fronts pushes back north, out ahead of
another short wave and associated frontal system that will move
across the area overnight.

The front will sweep south across the area Friday night into
Saturday morning. Currently it looks like there will be enough
shear/instability for the possibility of another round of strong
to severe storms, and this will have to continue to be monitored.
The GFS/ECMWF differ on the timing of the back edge of the precip
on Saturday, with the ECMWF a little slower with moving the
precipitation out of the area. High pressure and dry/cool
conditions will return for Saturday, but the ECMWF/GFS diverge
Sunday night and Monday with a cold front across the area. Both
models have this feature, but the GFS is much stronger and
wetter. Will blend the two models and go with low end chance for
showers through this period. High pressure and dry/cool conditions
will return Monday night. /15/

&&

.AVIATION...
00Z TAF discussion:

Gusty showers and thunderstorms are expected to race from west to
east across the region through midnight to 1 am, although they may
not entirely clear through the PIB/HBG area until 3 am or so. With
these storms anticipate westerly wind gusts up to 50 mph or more
with brief flight cat reductions down to IFR levels. Ahead of the
storms southwest winds will blow from 10 to 20 mph with a wind
shift to the northwest as the front comes through and conditions
remaining gusty. VFR conditions should prevail in all areas by mid
morning tomorrow as clouds thin and clear. However, north winds
will continue to gust up to 20 to 25 miles in all areas tomorrow
through the day. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       46  61  40  72 /  91   1   1   2
Meridian      49  63  37  71 /  88   5   1   2
Vicksburg     45  61  42  72 /  92   0   1   2
Hattiesburg   54  67  39  73 /  85  19   1   1
Natchez       48  63  41  73 /  85   0   1   1
Greenville    42  57  41  68 /  97   0   1   2
Greenwood     42  58  39  69 /  97   0   1   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Wind Advisory until 3 AM CDT Wednesday for MSZ018-019-025-026-
     034-035.

LA...None.
AR...Wind Advisory until 3 AM CDT Wednesday for ARZ074-075.

&&

15/17/BB
Hazardous weather outlook, Apr 3, 2:58 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
258 PM CDT Tue Apr 3 2018

ARZ074-075-MSZ018-019-025-026-034-035-042000-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
Humphreys-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
northwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected beginning late this afternoon and continuing into this
evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ027>033-036-042000-
Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Holmes-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of central
Mississippi, north central Mississippi, and northeast
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Enhanced
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing mainly damaging wind
gusts, but also hail up to golfball size, and a few tornadoes are
expected this evening.

Before and after thunderstorms move into the area, windy
conditions are anticipated through this afternoon through tonight
across the region. Winds will gust up to 40 to 45 mph at times.
This may knock down vulnerable trees and make travel difficult for
high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ007>009-015-016-023>026-MSZ037>063-042000-
Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Attala-Winston-Noxubee-
Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-
Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, south central Mississippi, and
southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

Before and after thunderstorms move into the area, windy
conditions are anticipated this afternoon through the most of the
nighttime hours across the region. Winds will gust in the 30 to 40
mph range at times. This may knock down vulnerable trees and make
travel difficult for high profile vehicles.

(https://www.weather.gov/images/jan/graphicast/image1.png)

(https://www.weather.gov/images/jan/graphicast/image2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

MSZ064>066-072>074-042000-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
258 PM CDT Tue Apr 3 2018

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Tonight

Severe thunderstorms capable of producing damaging wind gusts,
hail up to golfball size, and a few tornadoes are possible
beginning late this afternoon across northeast Louisiana and the
Mississippi Delta, before moving south and east through tonight.

(https://www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

21

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

*NON-THUNDERSTORM WINDS*
Extreme...Sustained winds 50 mph or greater or wind gusts 65 mph
 or greater.
Significant...Sustained winds 40-49 mph or wind gusts 58-64 mph.
Elevated...Sustained winds 30-39 mph or wind gusts 45-57 mph.
Limited...Sustained winds 20-29 mph or wind gusts 30 to 44 mph.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Apr 3, 9:18 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
918 PM CDT TUE APR 3 2018

MSZ061-062-040300-
Lincoln MS-Franklin MS-
918 PM CDT TUE APR 3 2018

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LINCOLN AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 1000 PM CDT...

At 918 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Vaughn to 7 miles southwest of
Little Springs. Movement was east at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Strong thunderstorms will be near...
  West Lincoln around 925 PM CDT.
  Bogue Chitto around 935 PM CDT.
  Enterprise and Center Point around 940 PM CDT.
  East Lincoln around 950 PM CDT.
  Ruth around 1000 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A severe thunderstorm watch remains in effect until 1000 PM CDT for
south central and southwestern Mississippi. A severe thunderstorm
watch also remains in effect until midnight CDT for south central
Mississippi.

LAT...LON 3135 9094 3156 9071 3156 9024 3135 9025
TIME...MOT...LOC 0218Z 276DEG 34KT 3154 9061 3135 9084

NF
Local storm report, Apr 3, 9:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
925 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     1 N KOSCIUSKO           33.07N 89.59W
04/03/2018                   ATTALA             MS   LAW ENFORCEMENT

            MULTIPLE TREES DOWN IN THE CITY OF
            KOSCIUSKO.

&&
Local storm report, Apr 3, 9:31 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     3 N FLORA               32.59N 90.32W
04/03/2018                   MADISON            MS   LAW ENFORCEMENT

            POWER LINES DOWN ON MADISON AND ST. CHARLES
            STREET.

&&

TW/JE
Local storm report, Apr 3, 9:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
933 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND DMG     10 SE PICKENS           32.79N 89.84W
04/03/2018                   MADISON            MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE NORTHERN AND
            WESTERN PART OF THE COUNTY.

&&

TW/JE
Special weather statement, Apr 3, 9:33 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
933 PM CDT TUE APR 3 2018

MSZ072-073-040315-
Lamar MS-Marion MS-
933 PM CDT TUE APR 3 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARION AND CENTRAL
LAMAR COUNTIES UNTIL 1015 PM CDT...

At 932 PM CDT, Meteorologists were tracking a strong thunderstorm
near Pickwick, or near Sandy Hook, moving east at 35 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Pinebur around 940 PM CDT.
  Baxterville around 950 PM CDT.
  Hattiesburg, Purvis and Pine Ridge around 1010 PM CDT.
  Oak Grove around 1015 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3107 8984 3108 8989 3115 8990 3132 8935
      3107 8935 3101 8984
TIME...MOT...LOC 0232Z 256DEG 31KT 3110 8979

NF
Local storm report, Apr 3, 9:38 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CDT TUE APR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     10 NNE CANTON           32.75N 89.99W
04/03/2018                   MADISON            MS   LAW ENFORCEMENT

            POWER LINE DOWN ON INTERSECTION WAY RD AND
            HIGHWAY 51.

&&

TW/JE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:07 PM CDTSevere Thunderstorm WarningJANLeflore, Sunflower53 min
Apr 3, 7:20 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Yazoo70 min
Apr 3, 7:26 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren49 min
Apr 3, 7:40 PM CDTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson, Warren65 min
Apr 3, 7:47 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery73 min
Apr 3, 7:55 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin80 min
Apr 3, 8:19 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Holmes, Webster71 min
Apr 3, 8:23 PM CDTSpecial Weather StatementJANCopiah37 min
Apr 3, 8:40 PM CDTSpecial Weather StatementJANFranklin, Jefferson35 min
Apr 3, 8:53 PM CDTSevere Thunderstorm WarningJANLeake, Neshoba, Newton, Scott52 min
Apr 3, 8:55 PM CDTSevere Thunderstorm WarningJANClay, Oktibbeha, Winston65 min
Apr 3, 9:01 PM CDTSpecial Weather StatementJANCopiah, Simpson29 min
Apr 3, 9:11 PM CDTSevere Thunderstorm WarningJANCopiah, Covington, Jasper, Jefferson Davis, Lawrence, Lincoln and 3 more79 min
Apr 3, 9:18 PM CDTSpecial Weather StatementJANLincoln42 min
Apr 3, 9:21 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee69 min
Apr 3, 9:33 PM CDTSpecial Weather StatementJANLamar42 min
Apr 3, 10:13 PM CDTSpecial Weather StatementJANForrest47 min
Apr 3, 10:18 PM CDTSpecial Weather StatementJANClarke, Covington, Jasper, Jones57 min
Apr 3, 10:30 PM CDTSpecial Weather StatementJANMarion45 min
Apr 3, 10:46 PM CDTSevere Thunderstorm WarningJANClarke, Jasper, Jones59 min
Apr 3, 11:11 PM CDTSpecial Weather StatementJANForrest, Lamar64 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.